Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 3, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Apr 1, 2024, 7:48 PM CDT for Johnson County, Texas. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 1, 2024, 7:48 PM CDT (00:48 UTC)
- Expired
- Apr 1, 2024, 8:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Johnson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 14 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 7:55 PM CDT | TSTM WND DMG | 3 Wnw Keene, TX | Scattered tree damage and a large pavilion collapsed along Quail Park Ln. Damage is consistent with straight line winds estimated at 75 mph. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 2:31 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.8 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2058 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.0
The text
As transmitted.
789
WFUS54 KFWD 020048
TORFWD
TXC251-020115-
/O.NEW.KFWD.TO.W.0003.240402T0048Z-240402T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
748 PM CDT Mon Apr 1 2024
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Northeastern Johnson County in north central Texas...
* Until 815 PM CDT.
* At 748 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Joshua, moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Cleburne, Keene, Joshua, and Cross Timber around 755 PM CDT.
Alvarado around 800 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Lillian, Briaroaks, Coyote Flats, and Egan.
This includes Interstate 35W between mile markers 22 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3255 9709 3236 9709 3235 9745 3252 9745
TIME...MOT...LOC 0048Z 271DEG 32KT 3242 9741
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Bonnette1 follow-up statement
679
WWUS54 KFWD 020103
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
803 PM CDT Mon Apr 1 2024
TXC251-020115-
/O.CON.KFWD.TO.W.0003.000000T0000Z-240402T0115Z/
Johnson TX-
803 PM CDT Mon Apr 1 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
NORTHEASTERN JOHNSON COUNTY...
At 803 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Alvarado, moving east at 40 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Venus around 810 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Lillian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
&&
LAT...LON 3255 9709 3236 9709 3236 9726 3253 9729
TIME...MOT...LOC 0103Z 267DEG 35KT 3244 9721
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
BonnetteWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 1, 5:50 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Apr 1, 5:50 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 550 PM CDT Mon Apr 1 2024 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Tuesday Evening/ A positive tilt trough located over the southern Rockies is producing southwest flow aloft across Texas and the Southern Plains. A shortwave embedded in the southwest flow will continue lifting northeast across the Texas Panhandle this evening. This disturbance continues to generate scattered thunderstorms along and ahead of the dry line, which was located just west of the region late this afternoon. A few of these storms have had a history of producing large hail and damaging winds, and will continue to approach the I-35 corridor over the next few hours as the dryline advances east. A warm layer at 850MB may try to suppress additional convective attempts, which may keep storms isolated to scattered in nature. This may actually hinder upscale development and prolong the presence of discrete cells, making large hail the primary threat as storms cross the I-35 corridor during the 7 to 10 PM time frame. There may still be a few line segments capable of damaging winds, and a tornado or two may also occur before storms start to weaken after 10PM. The weakening convection will move through the eastern half of the forecast area 10 PM to midnight, with activity exiting to the east midnight to 3 AM. The dry line will drop dewpoints by 10 to 15 degrees, allowing temperatures to fall into the 50s overnight. A cold front will sweep through the region Tuesday morning as the shortwave heads for the Midwest and the parent trough drops southeast through the area. Cooler and even drier weather will enter in the wake of the front, with Tuesday highs ranging from the upper 50s in the northwest to the lower 70s in the southeast. A cool Tuesday night will follow suit with temperatures falling into the 40s near or shortly after midnight. 30 && .LONG TERM... /Issued 242 PM CDT Mon Apr 1 2024/ /Midweek Onward/ Following the passage of Tuesday's cold front, cooler but fair weather will prevail through the remainder of the workweek as surface high pressure becomes firmly anchored across the Central CONUS. Mostly clear skies with gradually moderating temperatures will persist through Friday as highs return to the 70s and lower 80s. Heading into the upcoming weekend, deep western CONUS troughing will take shape which will establish a robust warm advection regime across the Southern Plains for the following several days. This will mean increasing cloud cover and the return of shower/thunderstorm chances as soon as Saturday evening, becoming more likely overnight into Sunday. This initial disturbance will eject northeastward rather quickly, but parent troughing will remain in place to our west heading into next week. The overall pattern by Monday (eclipse day) will favor the presence of multiple cloud decks, perhaps with one or more mid/high canopies, as well as an intrusion of morning stratus given a stout southerly fetch of Gulf moisture. Current ensemble guidance continues to support roughly a 15% chance for decent viewing conditions within the totality path. There is also shower/thunderstorm potential during the daytime Monday with PoPs ranging from 30-50% across the forecast area. Despite this rather bleak cloud cover outlook, there are still a couple of low- probability optimistic scenarios that could offer us some breaks in cloud cover for favorable viewing. For example, one plausible scenario is that more robust/organized convection occurs on Sunday, eventually progressing into southeast Texas. If this convection is long-lived and robust, it could sufficiently interrupt low- level southerly flow such that a resurgence of low stratus would be unlikely on Monday morning. This would allow us to only be subject to mid/high decks being ushered in from the westerly subtropical jet ahead of the upper low. This type of scenario currently appears to be our best bet in terms of eclipse viewing within the confines of our forecast area, but given its mesoscale nature, it's not a solution that can be well forecast more than a day or two in advance. Until then, the overall outlook will remain on the pessimistic side. Even if sky conditions are poor, the eclipse will still be a remarkable experience. Some excellent points made in last night's forecast discussion are included below. -Stalley Excerpt from previous discussion: - The darkening of the sky during totality is even more pronounced with dense cloud cover, particularly if rain is also falling. - The transition from a daytime sky to seemingly night (and vice versa) occurs in a matter of seconds. - If you have a high vantage point (tall building, hill, etc.), the moon's shadow can still be apparent as it approaches at more than 1600 mph. While this outlook is incredibly disappointing, all it takes is a well-timed break in the clouds to allow for a magnificent view. For example, rain and storms disrupted the 2017 eclipse in the Kansas City area; but in the midst of the inclement weather, there were some breaks in the clouds during totality. 25 && .AVIATION... /NEW/ /00Z TAFs/ Strong to potentially severe thunderstorms will affect the DFW area TAF sites 00-03Z and the KACT 01-04Z this evening. Damaging winds and large hail are both a possibility as storms move through the region. Activity will begin to weaken after 02/03Z as storms move east of all TAF locations. Winds will shift to the west with the dry line in the wake of the thunderstorms, then to the northwest around 15Z Tuesday as a cold front moves through. Gusty north winds are expected behind the cold front, along with borderline VFR/MVFR ceilings. Winds will begin to weaken and skies will clear after 00Z Tuesday evening. 30 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 57 64 47 71 49 / 60 0 0 0 0 Waco 55 71 47 72 47 / 50 0 0 0 0 Paris 57 63 43 66 41 / 50 0 0 0 0 Denton 53 60 42 70 43 / 60 0 0 0 0 McKinney 55 62 43 69 44 / 60 0 0 0 0 Dallas 58 65 47 72 48 / 60 0 0 0 0 Terrell 56 67 45 69 44 / 40 0 0 0 0 Corsicana 57 70 47 71 48 / 50 0 0 0 0 Temple 56 72 46 74 47 / 50 0 0 0 0 Mineral Wells 52 60 42 73 44 / 50 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 1, 6:08 PM CDT, 1 hour 40 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 608 PM CDT Mon Apr 1 2024 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021230- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 608 PM CDT Mon Apr 1 2024 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Scattered thunderstorms are expected across parts of North and Central Texas through the evening. Some of these storms could become severe with a threat for large hail and damaging winds. There will also be a low tornado threat with this activity, particularly north of I-20 and west of I-35 through the early evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorm chances will return Saturday night and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this evening, primarily near and west of the I-35 corridor.
In the hours before
Local storm report, Apr 1, 7:22 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
722 PM CDT Mon Apr 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM Hail 2 N Corral City 33.12N 97.23W
04/01/2024 E1.00 Inch Denton TX Amateur Radio
Quarter size hail near Robson Ranch.
&&
JHLocal storm report, Apr 1, 7:26 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
726 PM CDT Mon Apr 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM Hail Corral City 33.10N 97.22W
04/01/2024 E1.75 Inch Denton TX Amateur Radio
Golf ball size hail at I-35W and 407.
&&
JHLocal storm report, Apr 1, 7:28 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
728 PM CDT Mon Apr 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM Hail Justin 33.09N 97.29W
04/01/2024 E3.00 Inch Denton TX Trained Spotter
3 inch size hail in Justin near 156 and 407.
&&
JHLocal storm report, Apr 1, 7:30 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
730 PM CDT Mon Apr 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM Hail 1 S Granbury 32.42N 97.79W
04/01/2024 E1.00 Inch Hood TX Public
Quarter size hail.
&&
JHLocal storm report, Apr 1, 7:35 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
735 PM CDT Mon Apr 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM Hail Iredell 31.99N 97.87W
04/01/2024 M1.00 Inch Bosque TX Emergency Mngr
Quarter size hail in Iredell.
&&
sfLocal storm report, Apr 1, 7:46 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
746 PM CDT Mon Apr 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM Hail 7 S Granbury 32.35N 97.79W
04/01/2024 E1.00 Inch Hood TX Public
Quarter size hail at Pecan Plantation.
&&
sfThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 7:03 PM CDT | Special Weather Statement | FWD | Mills | 42 min |
| Apr 1, 7:16 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Erath, Hamilton, Somervell | 59 min |
| Apr 1, 7:28 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Parker, Tarrant | 62 min |
| Apr 1, 7:47 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Hamilton, Lampasas, Mills | 43 min |
| Apr 1, 7:57 PM CDT | Special Weather Statement | FWD | Collin | 33 min |
| Apr 1, 8:10 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Hill, Johnson, Tarrant | 65 min |
| Apr 1, 8:30 PM CDT | Special Weather Statement | FWD | Coryell | 30 min |
| Apr 1, 8:34 PM CDT | Special Weather Statement | FWD | Collin | 26 min |
| Apr 1, 8:48 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Falls, McLennan | 27 min |
| Apr 1, 8:55 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Kaufman, Van Zandt | 50 min |
| Apr 1, 9:33 PM CDT | Special Weather Statement | FWD | Navarro | 27 min |
| Apr 1, 9:47 PM CDT | Special Weather Statement | FWD | Van Zandt | 28 min |
| Apr 1, 9:59 PM CDT | Special Weather Statement | FWD | Navarro | 31 min |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.